Posted by Johnna
on October 17, 2000 at 21:46:23:
In Reply to: Re: Reading and writing posted by Darla Strickland on October 17, 2000 at 18:44:08:
: : Hi
: : I was wondering if epilepsy and or medications can hinder a child's ability to learn to read and write. My son is having great difficulties and has for some time. I would be interested to hear comments? Thanks in advance. Sarah
: :::My son also has epilepsy and difficulties with reading, memorization, copying from book to paper, etc. His doctor says the two are not related, but I can't help but feel there is some sort of connection. None of my other children have seizures or difficulties in school. I've read lots of postings from parents who notice a difference in their children's abilities after they begin having seizures. Right now my son's medication controls his seizures pretty well, but I would really like to find something to help with his cognitive skills. Do you or anyone else out there have any information you have found helpful in this area? Thanks!
Sarah and Darla,
What medications are your children taking? I don't know from experience but I have heard from
a couple of people that Phenabarbatol can cause learning difficulties in children. I grew up with a
guy who took it and it created him to have some difficulties with learning and also made him
a little dull. As an adult he is taking something else. His eyes are brighter and more lively and
he is doing well. Remember this just something I've heard. I don't know about other medications.
Do you think a neurologist would admit there may be progressive difficulties with these meds?
I think a lot of them just like to humor us. Don't get me wrong, the neurologist I am seeing is
said to be one of the best in the world. But I've been through several others and I sometimes
wonder. Hope this enlightens you. Push for answers. Sometimes a pharmacist can answer
these questions. Good luck! Johnna